| Model Number |
8229708 |
| Medical Device Problem Code |
Leak/Splash (1354)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); Extubate (2402)
| Date of Event |
08/16/2017
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Evaluation was not performed; device was not returned for analysis.
Event or Problem Description
The sales rep reported that the facility has had four issues with product # 8229708.In each of the events, the cuff would not hold air after the patients were already intubated.The patients had to be re-intubated in each case.The four incidents have been withthe same doctor and same size tube.This regulatory report is being filed for event 1 of 4 that occurred on (b)(6) 2017 (medtronic internal reference number (b)(4)).The patient was intubated, prepped and draped for a thyroidectomy.Within twenty minutes, the airway was established, the incision had been made and it was discovered that the balloon (cuff) was not holding air.A slight air noise was heard and the patient had to be reintubated.Another regulatory report will be filed for event 2 of 4 that occurred on (b)(6) 2017 (medtronic internal reference number (b)(4)).Event 3 of 4 that occurred on (b)(6) 2017 (medtronic internal reference number (b)(4)) is being investigated.However, a regulatory report will not be submitted.A fourth regulatory report will be filed for event 4 of 4 that occurred on (b)(6) 2017.(medtronic internal reference number (b)(4)).
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
One opened sample, part number 8229708, from lot number 0213550049 was received for analysis.A syringe was used to inflate the cuff with 20cc of air and it leaked out immediately.Under magnification it was determined there was puncture and abrasions in the cuff.The puncture was concave and measured 0.6¿ long.The information most likely indicates inadvertent damage during handling / intubation.The device condition was out of specification as it relates to the complaint.The reported complaint was confirmed.If information is provided in the future, a supplemental report will be issued.